Jump to content
CrazyBoards.org
Sign in to follow this  
Lizzie

Scared-- don't want but might need to change meds

Recommended Posts

Just found out that I might need to go off lithium, which has kept me stable for 14 years, because my calcium level is getting too high. I am somewhere between semi-denial and terrified. I DON'T want to get back on the trial-and-error rollercoaster of finding meds that work.  BLAH  Feeling very emotional, not strategic yet. Trying. I went through this before so I can do it again if I need to, right?? Someone tell me it'll be okay???

Share this post


Link to post
Share on other sites

I noticed in your sig that you Take Vit D.  

How are your Vit D levels?  Too much vitamin D (high level) can cause problems with calcium, making the level get higher than average.

http://www.mayoclinic.org/healthy-lifestyle/nutrition-and-healthy-eating/expert-answers/vitamin-d-toxicity/faq-20058108

http://www.healthline.com/health/hypervitaminosis-d#Causes2

Maybe ask your DR about this?

Share this post


Link to post
Share on other sites

I feel for you. I've been down the road of a good med no longer working out, and it's no fun. But maybe you'll have good luck finding something suitable this time around, I hope so. I've never taken lithium, is it something you can take a break from and go back later, if other meds aren't as good?  I've done that with some meds, but that might be a whole different situation. 

Share this post


Link to post
Share on other sites

Thanks, all... 

10 hours ago, HAL9000 said:

You will be ok!

Thank you!!! And melissaw72, interesting, I'll look into Vitamin D.. and yeah, notloki, I know, long term meds. Has always been something I've *known*, but now finally will need to actually deal with. Hoping the process won't take years again... Hoping I won't land on something really expensive.

and for now, just really upset and disappointed.

Share this post


Link to post
Share on other sites

Upset and disappointed is completely understandable.  I know the likelihood of my being able to stay on Depakote for the rest of my life is... rather low.  It's helpful that I find such a low dose of it so effective, but you never know.  I still hope I never ever have to get off the stuff.

I too hope the process for you won't take years again, and I hope you won't land on something really expensive.

It will be okay.  I think you're moving in the right direction with this, at least.  You know you're emotional right now and not strategic, that's great.  I'm sure you know it's okay to be emotional too.  This is most definitely upsetting and disappointing.  I'd be anxious and frustrated.  But it will still be okay.  It may suck for a while, maybe a long while, but it will still be okay.  And it may not take much time at all.  One potential upside of it being so long since you did the med go 'round thing is the advances in the medical community's understanding of bipolar disorder.  Granted that depends a lot on your medical professional(s) and where you are, etc. but still.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...